MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382512
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc wing blood control did not work.The following information was provided by the initial reporter: blood control value of the iv didnt work upon insertion query response: ¿ please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.This information is unavailable.¿ when did the incident occur? approximately 2-3 weeks ago.¿ how was treatment completed for customer? iv stick (primary) was a ¿miss.¿ second iv was placed without incident.¿ describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.Second iv was placed without incident.No harm to patient.Bc function worked properly.¿ please confirm whether there was any patient impact.N/a ¿ can you please provide more details and describe how the product is damaged.A blood control iv was purchased.Upon use of the iv it was noted that the bc either did not function properly, or was missing from this unit.
 
Additional Manufacturer Narrative
Correction: lot number was confirmed and added into tab d.Additional information added to tab b.
 
Event or Problem Description
(b)(6) 2024 customer response additional information received: yes, hcp unexpectantly had exposure to blood.Yes, on all occasions, hcp were wearing ppe.When the needle retracted, the iv started dripping blood down the patients arms and onto the gloved hands of the hcp.The exposure did require medical intervention by hcp to stop the flow of the blood from the patient and in some cases, the iv needed to be restarted.Hcp did not require medical intervention.
 
Additional Manufacturer Narrative
Investigation results: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the actual product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
Please provide lot number.Two events occurred same date? it is stated "hcp was exposed to blood unexpectedly." was the hcp wearing ppe? please describe the exposure referenced.Did this exposure require medical intervention? if yes, describe.#1.There are 3 lot #'s in question: 3055272 3278270 3153587.There are 2 different product #'s in question: 382512 382612 #2.The multiple events occurred on different days.( i have included the wrappers for each.) all product were supposed to have "bc" technology.) #3.Yes, hcp unexpectedly had exposure to blood.#4.Yes, on all occasions, hcp were wearing ppe.#5.When the needle retracted, the iv started dripping blood down the patients arms and onto the gloved hands of the hcp.#6.The exposure did require medical intervention by hcp to stop the flow of the blood from the patient and in some cases, the iv needed to be restarted.Hcp did not require medical intervention.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18887440
Report Number1710034-2024-00174
Device Sequence Number7774093
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124(11)230602(17)260531(10)3055272
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number382512
Device Lot Number3055272
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
09/19/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date03/15/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown